Alert archive / Ohio / Tornado Warnings in 2020

Tornado Warning 19, NWS Wilmington, OH

June 10, 2020Licking County, Ohio

NWS Wilmington, OH issued this tornado warning at Jun 10, 2020, 7:25 PM EDT for Licking County, Ohio. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2020, 7:25 PM EDT (23:25 UTC)
Expired
Jun 10, 2020, 7:45 PM EDT
In force
20 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Licking County, OH

The radar

The Cincinnati radar (KILN), 147 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:48 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

959 
WFUS51 KILN 102325
TORILN
OHC089-102345-
/O.NEW.KILN.TO.W.0019.200610T2325Z-200610T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
725 PM EDT Wed Jun 10 2020

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Southeastern Licking County in central Ohio...

* Until 745 PM EDT.
    
* At 725 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Thornport, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Gratiot, Brownsville and Toboso. 

This includes I-70 in Ohio between mile markers 137 and 142, and near
mile marker 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3995 8220 3995 8223 3991 8223 3991 8226
      3992 8233 3998 8234 4011 8219
TIME...MOT...LOC 2325Z 230DEG 39KT 3995 8230 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

JDR
1 follow-up statement
984 
WWUS51 KILN 102340
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
740 PM EDT Wed Jun 10 2020

OHC089-102349-
/O.EXP.KILN.TO.W.0019.000000T0000Z-200610T2345Z/
Licking OH-
740 PM EDT Wed Jun 10 2020

...THE TORNADO WARNING FOR SOUTHEASTERN LICKING COUNTY WILL EXPIRE AT
745 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central Ohio.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Licking county until 745 PM. 

LAT...LON 3995 8220 3995 8223 3991 8223 3991 8226
      3992 8233 3998 8234 4011 8219
TIME...MOT...LOC 2339Z 230DEG 39KT 4010 8238 

$$

JDR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 10, 5:43 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 10, 5:43 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
543 PM EDT Wed Jun 10 2020

.SYNOPSIS...
Surface trough continues to head east through the Great Lakes
today, providing thunderstorms and gusty winds. High pressure
builds in from the mid Mississippi Valley Thursday, bringing
cooler and drier air. Dry cold front on Friday reinforces cool
and dry conditions heading into the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
update...

Convection becoming linear as it moves into central Ohio with an
enhanced bowing segment (high end wind event) moving thru
Madison county. This activity will continue to push across the
Columbus metro area with wind gusts up to 75 mph in the next
hour. This activity has developed along the convergent wind
axis...where moderate instability exists. Have dropped watch
across eastern Indiana behind the wind shift line where drier
air is advecting into the area. Winds will gust up to 40 mph
outside of storms.

Previous discussion..
Convection expected to increase in coverage and intensity this
evening as convergent boundary/surface trough heads east into an
unstable airmass (SBCAPE near 2500-3000). Bulk shear values
rising to 45-50 knots support supercells, especially western
half of forecast area. Hodographs are mostly straight, so
expecting damaging winds as the primary threat, though a few
taller cores could produce large hail. In addition, if discrete
cells congeal into a linear mode, a few QLCS tornadoes are
possible as 0-3km bulk shear values approach 40-45 knots from
the southwest.

Low level moisture drops quickly behind the trough, so PoPs have
been trimmed heading into the later evening hours. Some guidance
paints potential for light precip in northern areas late
tonight as the mid level trough swings through, though most do
not, so stayed dry with just an increase in clouds which clear
out around sunrise.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Surface high pressure brings temperatures back just below
normal with low humidity through the period. Highs should stay
below 80 degrees, with lows in the upper 50s to near 60.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Northwest flow aloft with surface high pressure offering a mainly
dry day on Friday. Expect temperatures close to normal with highs on
Friday in the upper 70s to lower 80s.

Back door type weakening cold front and a shortwave which drop
south, could lead to a few showers late Friday night into Saturday
across the far northeast counties.

Low amplitude mid level trough over the Great Lakes to amplify with
closed low developing this weekend. Uncertainty exists on exactly
where the low closes off. Consensus forecast closes this low over
the Eastern Great Lakes. While the ECMWF continues to be further
west, the 12Z deterministic run has trended a little east. Will
limit pops to slight chance of a shower Sunday and Monday with the
best chance in the east.

Pattern changes with mid level ridge building into the area thru the
middle of next week. Model solutions differ on how fast the ridge
builds into the area. Will limit pops to slight chance/chance
categories -- mainly in the afternoon/evening, Monday thru
Wednesday. Temperatures to warm thru the period with highs in the
mid 80s by Wednesday.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
Main impact to
aviation during the TAF period will be thunderstorm development
and winds. Based on high-res guidance becoming more clustered,
confidence is increasing on timing of storms over the TAF sites.
Outside a few isolated storms, main development will be with
main line, beginning in DAY/CVG/LUK at 20Z, ILN at 21Z, then
CMH/LCK at 22Z. Accommodated for potential severity of storms
with 2 mile visibility during tempo group, but will need to
amend to bring in strong wind gusts as they more closely
approach. Wouldn't be surprised to see gusts to at least 35
knots with storms in the developing line, and a few gusts to 50
knots are likely in the stronger storms.

Outside of storms, wind gusts out of the south to 25-30 knots
may produce impacts in some locations. Expecting direction to
shift to southwesterly, then westerly late this evening after
the line moves through. Gusts will also decrease late tonight.

A brief period of MVFR ceilings are possible late tonight, but
still relatively low confidence here. Otherwise, VFR conditions
will dominate the Thursday portion of the TAF period.

OUTLOOK...MVFR CIGS possible Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hogue
NEAR TERM...Hogue/AR
SHORT TERM...Hogue
LONG TERM...AR
AVIATION...Hogue
Hazardous weather outlook, Jun 10, 7:03 PM EDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
703 PM EDT Wed Jun 10 2020

KYZ098>100-OHZ045-046-054>056-063>065-073-074-079>082-088-112315-
Robertson-Mason-Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-
Fayette OH-Pickaway-Fairfield-Ross-Hocking-Brown-Highland-Adams-Pike-
Scioto-
703 PM EDT Wed Jun 10 2020

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...Tonight.

Thunderstorms will continue through this evening. Some of these
storms may include large hail, damaging winds, and tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed, while following all local,
state and CDC guidelines.

INZ050-058-059-066-073>075-080-OHZ034-035-042-043-051-060-061-070-
071-077-112315-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery-
Butler-Warren-Hamilton-
703 PM EDT Wed Jun 10 2020

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

Gusty westerly winds of 25 MPH with gusts to 40 MPH will be possible
this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ089>097-OHZ078-112315-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Clermont-
703 PM EDT Wed Jun 10 2020

This Hazardous Weather Outlook is for Northern Kentucky and
Southwest Ohio.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ026-044-052-053-062-072-112315-
Hardin-Logan-Champaign-Clark-Greene-Clinton-
703 PM EDT Wed Jun 10 2020

This Hazardous Weather Outlook is for Southwest Ohio and West
Central Ohio.

.DAY ONE...Tonight.

Thunderstorms will continue through this evening. Some of these
storms may include large hail, damaging winds, and tornadoes.

Additionally, gusty westerly winds of 25 MPH with gusts to 40 MPH
will be possible this evening, even outside of any thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed, while following all local,
state and CDC guidelines.

In the hours before

Local storm report, Jun 10, 7:03 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
703 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     RIPLEY                  38.74N 83.84W
06/10/2020                   BROWN              OH   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR.

&&

ALANR
Local storm report, Jun 10, 7:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
706 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     4 SSW PIKE LAKE         39.10N 83.25W
06/10/2020                   PIKE               OH   TRAINED SPOTTER

            LARGE TREE DOWN IN LATHAM. TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Jun 10, 7:11 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
711 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     4 N CHILLICOTHE         39.39N 82.99W
06/10/2020                   ROSS               OH   TRAINED SPOTTER

            NUMEROUS TREES DOWN NEAR BROOKSIDE CHURCH. TIME ESTIMATED
            FROM RADAR.

&&

JEG
Local storm report, Jun 10, 7:17 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
717 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     UPPER ARLINGTON         40.03N 83.07W
06/10/2020                   FRANKLIN           OH   PUBLIC

            LARGE TREE DOWN ACROSS ROAD. PHOTO POSTED ON SOCIAL
            MEDIA. TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Jun 10, 7:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
719 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND DMG     3 ENE NEW VIENNA        39.34N 83.63W
06/10/2020                   HIGHLAND           OH   TRAINED SPOTTER

            LARGE TREE DOWN ON 28 AND CAREYTOWN ROAD. TIME ESTIMATED
            FROM RADAR.

&&

JEG
Special weather statement, Jun 10, 7:24 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
724 PM EDT Wed Jun 10 2020

KYZ100-110015-
Lewis KY-
724 PM EDT Wed Jun 10 2020

...A STRONG THUNDERSTORM WILL AFFECT LEWIS COUNTY UNTIL 815 PM EDT...

At 724 PM EDT, radar indicated a strong thunderstorm over Waltz,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...

Locations impacted include...
Vanceburg, Head of Grassy, Camp Dix, Charters, Petersville,
Stricklett, Glen Springs, Harris, Kinniconick, Tannery and Emerson.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3832 8336 3836 8338 3840 8341 3838 8345
      3840 8348 3840 8350 3843 8357 3866 8345
      3854 8314 3849 8319 3847 8319 3845 8321
      3844 8321 3843 8324 3835 8324 3834 8323
      3833 8324 3832 8328 3833 8332 3832 8333
TIME...MOT...LOC 2324Z 234DEG 24KT 3832 8347

Novak

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:00 PM EDTSpecial Weather StatementILNMiami, Montgomery30 min
Jun 9, 8:31 PM EDTTornado WarningILNMiami9 min
Jun 10, 3:39 PM EDTSpecial Weather StatementILNHamilton36 min
Jun 10, 3:41 PM EDTSpecial Weather StatementILNMontgomery34 min
Jun 10, 3:57 PM EDTSevere Thunderstorm WarningILNDarke, Preble33 min
Jun 10, 3:57 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble33 min
Jun 10, 4:06 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Miami, Shelby39 min
Jun 10, 4:07 PM EDTSevere Thunderstorm WarningILNButler, Hamilton, Warren38 min
Jun 10, 4:09 PM EDTSpecial Weather StatementILNClermont36 min
Jun 10, 4:21 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Shelby54 min
Jun 10, 4:25 PM EDTSpecial Weather StatementILNButler35 min
Jun 10, 4:30 PM EDTSevere Thunderstorm WarningILNClermont, Clinton, Hamilton, Warren34 min
Jun 10, 4:38 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Warren37 min
Jun 10, 4:38 PM EDTSevere Thunderstorm WarningILNMiami, Shelby23 min
Jun 10, 4:41 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Hardin, Logan, Miami, Shelby and 1 more49 min
Jun 10, 4:48 PM EDTSpecial Weather StatementILNClermont27 min
Jun 10, 4:51 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene39 min
Jun 10, 4:52 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Fayette, Greene, Warren23 min
Jun 10, 4:53 PM EDTSevere Thunderstorm WarningILNBrown, Clermont37 min
Jun 10, 4:58 PM EDTSevere Thunderstorm WarningILNAuglaize, Shelby32 min
Jun 10, 5:06 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Highland24 min
Jun 10, 5:10 PM EDTSevere Thunderstorm WarningILNClark, Clinton, Fayette, Greene, Madison50 min
Jun 10, 5:13 PM EDTSevere Thunderstorm WarningILNChampaign, Madison, Union47 min
Jun 10, 5:25 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Highland50 min
Jun 10, 5:30 PM EDTSevere Thunderstorm WarningILNClark, Franklin, Madison, Union45 min
Jun 10, 5:32 PM EDTSpecial Weather StatementILNClinton28 min
Jun 10, 5:32 PM EDTSevere Thunderstorm WarningILNHardin13 min
Jun 10, 5:37 PM EDTSpecial Weather StatementILNLogan23 min
Jun 10, 5:44 PM EDTTornado WarningILNClinton, Fayette, Highland21 min
Jun 10, 5:48 PM EDTSevere Thunderstorm WarningILNFranklin, Madison, Pickaway42 min
Jun 10, 5:50 PM EDTSevere Thunderstorm WarningILNDelaware, Union40 min
Jun 10, 5:58 PM EDTSevere Thunderstorm WarningILNAdams, Clinton, Fayette, Highland, Pickaway, Pike and 1 more47 min
Jun 10, 6:03 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking42 min
Jun 10, 6:09 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike, Scioto66 min
Jun 10, 6:14 PM EDTSevere Thunderstorm WarningILNFranklin16 min
Jun 10, 6:23 PM EDTTornado WarningILNPickaway, Ross22 min
Jun 10, 6:28 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Madison, Pickaway47 min
Jun 10, 6:35 PM EDTSevere Thunderstorm WarningILNAdams, Fairfield, Hocking, Pickaway, Pike, Ross and 1 more55 min
Jun 10, 6:41 PM EDTTornado WarningILNFranklin, Pickaway20 min
Jun 10, 6:45 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking45 min
Jun 10, 6:47 PM EDTSevere Thunderstorm WarningILNScioto58 min
Jun 10, 6:55 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking50 min
Jun 10, 7:13 PM EDTSevere Thunderstorm WarningILNFairfield17 min
Jun 10, 7:22 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking38 min
Jun 10, 7:30 PM EDTSevere Thunderstorm WarningILNLicking15 min
Jun 10, 7:38 PM EDTSevere Thunderstorm WarningILNScioto56 min
Jun 10, 7:52 PM EDTTornado WarningILNScioto23 min
Jun 10, 7:57 PM EDTSpecial Weather StatementILNScioto33 min

Nearby

Tornado Warnings in Ohio, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.